MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980X1JADIJJ
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section e initial reporter cannot be provided due to japanese privacy regulations.Japan medtronic personnel reported event to manufacturer on behalf of the customer.H3: medtronic has not received the suspect device/component from the customer for evaluation nor has the device been evaluated by the medtronic service engineer.A review of the ventilator logs confirmed the reported error code occurred during ventilation and the system response was buv.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that while running on a test lung, these 980 ventilators entered into backup ventilation (buv).The ventilator was not in use on a patient at the time of the reported event.
 
Additional Manufacturer Narrative
Update to section d unique identifier (udi) #.Section d9 updated due to part return section.H6 evaluation codes were updated due to analysis of returned part method code (annex b): additional code added.Result code (annex c): remove c20 and add c13 and c02.Conclusion code (annex d): remove d15 and add d0302.Component code (annex g): remove g07003 and add g0201205.Section h3 device evaluation summary: updated due to analysis of returned part.Medtronic conducted an investigation based on all information received.It was reported that while running on a test lung, this 980 ventilator entered into backup ventilation (buv).The device was available for evaluation.A review of the ventilator logs confirmed the reported error code occurred during ventilation and the system response was buv.The service personnel (sp) inspected the ventilator, found expiratory autozero failed code in logs and based on code replaced the exhalation valve assembly (eva).The ventilator passed all calibrations and tests per manufacturer specifications at the time of service.One eva was returned for further analysis.A visual inspection was carried out on the returned eva and no anomalies were observed.The exhalation sensor printed circuit board assembly (pcba) of the returned eva was prior to the implementation of a change to address autozero solenoid (so1) failures; therefore, no further testing was performed.Investigation determined if so1 were to fail while in use on a patient, the ventilator response would be to enter backup ventilation (buv).The cause of the event was determined to be a faulty so1.The serial number of the exhalation sensor pcba of the returned eva is in scope of the existing corrective action.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21703854
Report Number8020893-2025-00070
Device Sequence Number17307460
Product Code CBK
UDI-Device Identifier10884521171558
UDI-Public(01)10884521171558(11)210708(21)35B2104489
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980X1JADIJJ
Device Catalogue Number980X1JADIJJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2025
Supplement Date Received by Manufacturer07/03/2025
Initial Report FDA Received Date03/26/2025
Supplement Report FDA Received Date07/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown